ETHICON INC. ETHILON SUT 18IN(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Back to Search Results |
| Model Number |
653H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 device not returned.To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please clarify if the patient suffered from any signs or consequences due to the issue? no patient consequences.Could you please clarify if the needle was removed from wound during the same procedure? yes.What is the current condition of the patient? unknown.Procedure: suturing skin when placing thorax drain description of issue: needle broke in half and needed to be removed from the skin.When did the even occur (pre-op/intra-op/post-op)? intra-op.Was there any patient consequence? no.What action was taken to resolve the issue? suture had to be taken out of the skin.How long was the procedure prolonged as a result of the difficulties encountered with the device (minutes)? unknown.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used to suture the skin when placing a thorax drain.During the procedure, it was reported that needle broke off the suture when suturing and later clarified that the needle broke in half.The needle was removed from the skin during the same procedure.Another like device was used to close the wound.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/21/2023.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned devices.Visual analysis of the returned sample revealed that seven packets that pertain to product code 653h were returned for analysis.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The needles were intact and no damage, or breakage on the body, tip, or swage area was observed during the evaluation.A functional test was performed, to needle by resistance and met the requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.